Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 77, NWS North Platte, NE

June 8, 20194 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 6:13 PM CDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2019, 6:13 PM CDT (23:13 UTC)
Expired
Jun 8, 2019, 7:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:20 PM CDTHAIL 15 W Brady, NE.
Jun 8, 6:20 PM CDTHAIL 15 W Brady, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-472 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS53 KLBF 082313
SVRLBF
NEC041-063-085-111-090000-
/O.NEW.KLBF.SV.W.0077.190608T2313Z-190609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
613 PM CDT Sat Jun 8 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Frontier County in southwestern Nebraska...
  Southern Lincoln County in southwestern Nebraska...
  Southwestern Custer County in central Nebraska...
  Eastern Hayes County in southwestern Nebraska...

* Until 700 PM CDT.

* At 613 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles southwest of Callaway to near Brady to near
  Wellfleet to 10 miles south of Dickens, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Curtis, Hayes Center, Brady, Eustis, Wellfleet, Moorefield,
  Stockville, Dickens, Maywood, Quick, Cottonwood Canyon State
  Wildlife Management Area, Etna, Hansen Memorial Reserve State
  Wildlife Management Area, Jeffrey Canyon State Wildlife Management
  Area, Hayes Center State Wildlife Management Area, Marengo, Vroman,
  Somerset and Dancing Leaf Earth Lodge.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 192 and 207.
 Highway 83 between mile markers 30 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4075 10122 4110 10039 4128 10018 4105 9995
      4105 10022 4103 10023 4070 10022 4070 9998
      4061 10005 4045 10033 4035 10095
TIME...MOT...LOC 2313Z 326DEG 27KT 4115 10006 4097 10030 4081 10066
4068 10105

HAIL...1.25IN
WIND...60MPH
 
$$

BJT/CLB
1 follow-up statement
361 
WWUS53 KLBF 082352
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
652 PM CDT Sat Jun 8 2019

NEC041-063-085-111-090000-
/O.CON.KLBF.SV.W.0077.000000T0000Z-190609T0000Z/
Frontier NE-Lincoln NE-Custer NE-Hayes NE-
652 PM CDT Sat Jun 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR FRONTIER...SOUTHEASTERN LINCOLN...SOUTHWESTERN CUSTER AND EASTERN
HAYES COUNTIES...

At 652 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Cozad to near Eustis to near
Stockville to 10 miles southeast of Hayes Center, moving southeast at
30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Curtis, Hayes Center, Brady, Eustis, Wellfleet, Moorefield,
Stockville, Maywood, Quick, Cottonwood Canyon State Wildlife
Management Area, Etna, Hansen Memorial Reserve State Wildlife
Management Area, Jeffrey Canyon State Wildlife Management Area, Hayes
Center State Wildlife Management Area, Marengo, Vroman, Somerset and
Dancing Leaf Earth Lodge.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 193 and 207.
 Highway 83 between mile markers 30 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4067 10116 4110 10039 4128 10018 4105 9995
      4105 10022 4103 10023 4070 10022 4070 9998
      4061 10005 4045 10033 4035 10095
TIME...MOT...LOC 2352Z 326DEG 27KT 4091 9985 4073 10009 4057 10045
4044 10083

HAIL...1.25IN
WIND...60MPH
 
$$

BJT/CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:59 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 8, 2:59 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
259 PM CDT Sat Jun 8 2019

.SYNOPSIS...
Issued at 255 PM CDT Sat Jun 8 2019

H5 analysis from earlier this morning had a closed low
over the Tennessee Valley with a trough extending south into the
northern Gulf of Mexico. This low was south of a ridge of high
pressure which extended from the upper midwest to Hudson Bay in
Canada. Further west, a deep trough of low pressure extended from
northeastern Alberta, south into northern portions of Nevada and
Utah. Ht. falls of 50 meters were noted from Salt Lake City to
Riverton WY this morning. H5 temperatures in association with the
trough very very cold with readings around -25 from Washington state
east and southeast to Idaho and Montana. A nice 50 to 70 KT mid
level jet streak extended from Nevada into northern Utah and
northeast to Glasgow MT. At the surface, a strong cold front was
located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers
and thunderstorms have continued to develop well ahead of the front
across the northeastern forecast area this morning into the early
afternoon hours. So far as of 2 PM CDT, activity along and ahead of
the front has been quiet. Skies were mostly cloudy as of 2 PM CDT
and temperatures ranged from 61 at Gordon, to 85 at Imperial.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 255 PM CDT Sat Jun 8 2019

In the near term, the
main forecast challenges are precipitation chances tonight, then
temperatures for Sunday night. For tonight, based on the latest HRRR
and 4KM NAM solns, the cold front will be oriented from Naper, to
Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop
and continue INVOF the front through mid evening as the front clears
the forecast area by 10 PM CDT. The severe threat will be limited
behind the front, however, the threat for thunderstorms will
continue through the late evening hours as mid level instability
continues across the eastern half of the forecast area. The threat
for showers will continue beyond this evening into Sunday morning as
the mid level trough of low pressure lifts into the Panhandle and
western Dakotas. By midday Sunday, good subsidence develops across
the forecast area in the wake of the exiting mid level trough. Dry
conditions are expected with highs forecast in the middle 60s. High
pressure will build into southeastern Colorado Sunday night. This
will lead to light westerly winds across the forecast area. This
typically is a good cool air drainage setup. With clear skies and
dry air in place, lows will fall quickly after sunset. There is some
differences in forecast lows noted with the latest 12z MET and MAV
guidance. The MAV guidance is running 2 to 5 degrees warmer
compared to the MET guidance. Given the wind setup Sunday night and
expected dry air in place, trended the forecast toward the cooler
MET guidance. This led to forecast lows ranging from the middle 30s
in the western Sandhills, to around 40 in the western forecast area
to the lower 40s in the east. ATTM, the coolest lows are 36 at
Antioch and 37 at Gordon with 39 at North Platte and 41 at
Valentine. The record lows Monday morning for North Platte and
Valentine are 38 and 37 respectively. As for frost potential, will
leave it out of this forecast package as my coolest low is 36 for
Antioch. If this trends lower, may need to insert frost in the
forecast and possibly issue a frost advisory.

.LONG TERM...(Monday through Saturday)
Issued at 255 PM CDT Sat Jun 8 2019

High pressure will build east into Kansas. Southerly winds will
increase northwest of the high and in advance of an approaching
cold front. After highs in the 60s Sunday, highs will reach into
the 70s for Monday. This will be followed by a cold front and
increased chances for showers and thunderstorms Tuesday into
Tuesday evening. Ridging will build into the western CONUS
midweek. Moisture will be limited Wednesday and Thursday and a dry
forecast will be continued. Highs Wednesday will be around 70
behind the exiting front, while highs in the upper 70s to near 80
are forecast for Thursday. The next threat for showers and
thunderstorms will arrive on Friday as the ridge across the CONUS
weakens and a more zonal pattern develops. Low level moisture will
return to the forecast area as well, lending support for
increased precipitation chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 634 AM CDT Sat Jun 8 2019

Wind shear about 2000 feet above the surface around 40 to 45 kts
will continue through mid-morning. Thunderstorm activity will
become widespread this afternoon and evening and have put the
mention of thunderstorms in the TAF. Winds will switch to the
north this afternoon across north central Nebraska and this
evening across southwest Nebraska with the frontal passage.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Gomez
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
305 PM CDT Sat Jun 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms are likely this evening across a
large portion of western and north central Nebraska. The main area
of concern for severe storms is south of a line from Ogallala, to
Thedford, to O'Neill. Large hail and damaging winds are the main
severe threats.

The North Platte River upstream from Lake McConaughy continues to
run high. Minor flooding is possible as a result. Please refer to
the latest Flood Warning for more details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Our next chance for thunderstorms will be possible for much of
the day on Tuesday. At this time the severe weather potential is
low.

Thunderstorms are possible on Friday. At this time, the threat for
severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Local storm report, Jun 8, 5:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/08/2019  M0.75 INCH       LINCOLN            NE   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL

&&

CCOLE
Special weather statement, Jun 8, 5:50 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
550 PM CDT Sat Jun 8 2019

NEZ009-010-026>029-038-082345-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Rock NE-Blaine NE-
550 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...LOUP...
GARFIELD...SOUTHERN HOLT...NORTHEASTERN CUSTER...SOUTHEASTERN BLAINE
AND NORTHWESTERN WHEELER COUNTIES UNTIL 645 PM CDT...

At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Amelia to near Anselmo.
Movement was east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
O'neill, Burwell, Taylor, O'Neill, Sargent, Chambers, Amelia, Calamus
Reservoir State Recreation Area, Inman, Milburn, Emmet, Milburn
Diversion Dam State Wildlife Management Area, Fox Bayou, Almeria
Meadow State Wildlife Management Area, Walworth, Virginia Smith Dam,
Kent Diversion Dam State Wildlife Management Area, Carson Lake,
Sunfish Lake and Homestead Knolls Campground.

This includes the following highways...
 Highway 183 between mile markers 110 and 149.
 Highway 20 between mile markers 292 and 319.
 Highway 281 between mile markers 165 and 187.
 Highway 2 between mile markers 249 and 256.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9912 4174 9921 4165 9921 4156 9930
      4166 10007 4251 9904 4252 9830
TIME...MOT...LOC 2250Z 254DEG 10KT 4236 9901 4169 9987

BJT/CLB
Local storm report, Jun 8, 5:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             2 S NORTH PLATTE        41.10N 100.77W
06/08/2019  M1.25 INCH       LINCOLN            NE   EMERGENCY MNGR

&&
Local storm report, Jun 8, 6:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLOOD            NORTH PLATTE            41.13N 100.77W
06/08/2019                   LINCOLN            NE   TRAINED SPOTTER

            SEVERAL STREETS ARE FLOODING WITH WATER OVER-LAPPING THE
            CURBS

&&

CCOLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:04 PM CDTSpecial Weather StatementLBFSheridan56 min
Jun 7, 7:56 PM CDTSpecial Weather StatementLBFSheridan64 min
Jun 7, 9:03 PM CDTSpecial Weather StatementLBFSheridan57 min
Jun 7, 10:10 PM CDTSpecial Weather StatementLBFSheridan65 min
Jun 7, 10:59 PM CDTSpecial Weather StatementLBFChase61 min
Jun 7, 11:09 PM CDTSpecial Weather StatementLBFKeith36 min
Jun 8, 1:40 PM CDTSpecial Weather StatementLBFCuster50 min
Jun 8, 3:13 PM CDTSpecial Weather StatementLBFBrown47 min
Jun 8, 3:15 PM CDTSpecial Weather StatementLBFThomas45 min
Jun 8, 3:26 PM CDTSpecial Weather StatementLBFGarfield49 min
Jun 8, 3:34 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas41 min
Jun 8, 4:15 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson60 min
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson61 min
Jun 8, 4:49 PM CDTSpecial Weather StatementLBFRock56 min
Jun 8, 5:17 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan58 min
Jun 8, 5:50 PM CDTSpecial Weather StatementLBFGarfield, Holt, Loup55 min
Jun 8, 5:52 PM CDTAreal Flood AdvisoryLBFLincoln68 min
Jun 8, 6:23 PM CDTAreal Flood AdvisoryLBFHayes2 hr
Jun 8, 6:47 PM CDTSpecial Weather StatementLBFHayes43 min
Jun 8, 6:52 PM CDTAreal Flood AdvisoryLBFLincoln87 min
Jun 8, 6:59 PM CDTSpecial Weather StatementLBFFrontier, Hayes61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.